MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE ULTRAFOAM; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE ULTRAFOAM; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1050050
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the physician used avitene ultrafoam during a procedure, but the product failed to achieve hemostasis effectively in application.
 
Additional Manufacturer Narrative
As reported, avitene ultrafoam failed to achieve effective hemostasis.Based on the limited information provided to date, no conclusion can be made as to why hemostasis was not achieved during the procedure with the use of the avitene ultrafoam product.A review of manufacturing records was performed and found that the device was manufactured to specification.Note, the date of event (b)(6) 2023 is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, the physician used avitene ultrafoam during a procedure, but the product failed to achieve hemostasis effectively in application.The product was reported to have made contact with the patient body fluids.There was no harm to patient.It was reported that the surgeon completed the procedure with the same product.
 
Additional Manufacturer Narrative
As reported, avitene ultrafoam failed to achieve effective hemostasis.Based on the limited information provided to date, no conclusion can be made as to why hemostasis was not achieved during the procedure with the use of the avitene ultrafoam product.A review of manufacturing records was performed and found that the device was manufactured to specification.Addendum: h11: this supplemental mdr is submitted to report the provided additional information and to correct the previously estimated event date.Based on the additional information received, there is no change to the initial determination, no conclusion can be made.Updated fields: b4, b5, g3, g6, h2, h10, h11 corrected field: b3 (date of event) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
AVITENE ULTRAFOAM
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17498043
Report Number1213643-2023-00287
Device Sequence Number6392163
Product Code LMF
UDI-Device Identifier00801741010552
UDI-Public(01)00801741010552
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N17600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Catalogue Number1050050
Device Lot NumberWBFU0041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown